My dog recently started on anti-seizure medication (keppra) and is experiencing ATAXIA. It is most severe when he wakes up in the morning.. any ideas on how best to treat?
Type of Animal: Dog
Name of Dog: Raffi
Anti-Seizure Medication (Keppra)
What is the dose that your dog is taking? How much does he weigh?
.50 Ml.. he's a 11 lb Italian Greyhound who just recently started having seizures. Not violent, but he's 14.5 years old, so its a concern. My vet is recommending a dosage decrease.. (.25ml) However, she's not heard of anti-seizure meds causing this..type of thing... Wanting a second opinion.
She is correct, this is not a known side effect of this medication. Trying a dosage decrease is one option, but if no testing has been done to determine the cause of the seizures, I would be concerned that the seizures could be due to a brain tumor and not epilepsy, which would explain the signs you are now seeing.I hope this helps, please let me know if I can answer any other questions.
6 years in small animal medicine treating dogs and cats.